Alert archive / Florida / Special Weather Statements in 2017

Special Weather Statement, NWS Mobile, AL

June 28, 2017Santa Rosa County, Florida

NWS Mobile, AL issued this special weather statement at Jun 28, 2017, 1:13 PM CDT for Santa Rosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 28, 2017, 1:13 PM CDT (18:13 UTC)
Expired
Jun 28, 2017, 2:00 PM CDT
In force
47 min
Issued by
NWS Mobile, AL

County Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 87 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2017-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2017-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
483 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS84 KMOB 281813
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
113 PM CDT WED JUN 28 2017
 
FLZ203-205-281900-
Okaloosa Inland FL-Santa Rosa Inland FL-
113 PM CDT WED JUN 28 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 200
PM CDT...

At 112 PM CDT, the strong thunderstorm was located 7 miles southwest
of Baker, or 13 miles west of Crestview, moving north at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern 
Okaloosa and northeastern Santa Rosa Counties near and just north of 
Interstate 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8672 3063 8688 3087 8697 3090 8671
TIME...MOT...LOC 1812Z 165DEG 7KT 3074 8680 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 28, 12:31 PM CDT, 42 minutes earlier.

Area forecast discussion, Jun 28, 12:31 PM CDT, 42 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1231 PM CDT Wed Jun 28 2017

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
18Z issuance...VFR to MVFR cigs/vis and generally light southeast
flow prevails today and tonight as scattered showers and storms
continue to develop. Locally lower cigs/vis and gusty winds will
be possible in and around storms. More numerous shower and
thunderstorm activity sets up late tonight into Thursday, with
MVFR to IFR cigs/vis more likely during that time given the
increase in coverage. /49

&&

.PREV DISCUSSION... /issued 443 AM CDT Wed Jun 28 2017/

NEAR TERM /Now Through Thursday night/...Expect deeper moisture
and better rain chances through Thu afternoon as persistent mid to
upper trough over the western gulf and east Texas begins to eject
off to the east and northeast through the remainder of the week.
Most of the model guidance shows this feature dampening by late
Thu in Fri eventually leading to a drier solution late in the
week. Near the surface a weak trof was also noted stretching from
the ne gulf to the nw and western gulf progged to shift northward
through the the next 48 hours. With this pattern expect scattered
to numerous showers and thunderstorms to develop to the west and
southwest early today shifting east and northeast and becoming
more numerous across most areas of the forecast area through Thu
afternoon. In the mid levels a series of mid level disturbances
track eastward near the base of the trough tracking along the
coast and just inland thus providing better lift and forcing
leading to the better coverage of showers and thunderstorms for
the next 48 hours, especially over the lower half of the forecast
area. For now the main concern with the stronger convection will
be periods of very heavy rain, especially on Thu, possibly leading
to more nuisance flooding especially in low lying areas and areas
with poor drainage. With antecedent conditions still very moist
across the region rainfall rates and amounts will have to be
closely monitored for the next 48 hours. Rainfall totals ranging
from 1 to 3 inches with locally higher amounts can be expected
through Thu night. Due to the deep moisture column setting up in
the boundary layer in the near term frequent cloud to ground
lightning will also be possible with the stronger thunderstorms
especially during the late morning, afternoon and early evening
hours. Gusty winds mostly from 20 to 30 knots will also likely
with the most of the stronger thunderstorms with maybe a few
higher gusts during the late afternoon or early evening hours.

As for temps highs will range from the middle to upper 80s inland
and the middle 80s near the coast today and the lower 80s for most
areas on Thu. Lows both tonight and Thu night will range from the
lower 70s for most inland areas and the middle 70s along the
immediate coast. 32/ee

SHORT TERM /Friday /...While Friday trends a bit drier, there
will still be active midday through evening thunderstorms.
Absolute low level moisture values remain high, deep layer winds
remain S to SWLY and sufficient instability exists. It does appear
to be one of those patterns where the thunderstorms begin near
the coast early and development inland throughout the day with
lingering evening storms (particularly inland). Very late Friday
night, yet another approaching shortwave from the Plains brings
additional deep-layer forcing into SE MS by sunrise, but it
appears to be on the wane. The most likely scenario is that it
will leave a boundary for storms to be initiated on early
Saturday). /23 JMM

LONG TERM /Saturday Through Tuesday/...Saturday appears to be
the most active day thunderstorm-wise, but just how active remains
in question. At the same time the aforementioned shortwave
approaches, it is shunted more to the north as an elongated deeply
reflected ridge begins building across the northern Gulf of Mexico.
If this were to build as currently forecast, this would allow a
transition to more of a typical summertime diurnal regime for our
area Sunday through early Tuesday. We do expect above average
coverage on Saturday, especially along and north of Highway 84
Corridor, with convection again, lingering through mid-evening and
perhaps a bit later in south Central AL. After that, lower rain
chances are forecast as the deep-layer ridge further builds. Max
afternoon temperatures will respond by warming solidly into the
lower 90s both Sunday and Monday (could be warmer, and will watch
newer guidance closely to see if heat indices reach into the 100-105
deg(F) range both days). On Tuesday, yet another mid- and upper
level weakness develops over our area and will once again increase
rain chances and slightly lower max afternoon temperatures. /23 JMM

MARINE...A broad surface ridge of high pressure over the upper
Mississippi River valley and Appalachians this morning will continue
to shift east, reaching the eastern seaboard and western Atlantic
late tonight through early Friday. To the west an upper trough of low
pressure over the western gulf and east Texas will shift east across
the north central gulf through early Friday, leading to a better
onshore flow later today continuing through the remainder of the
week. Rain chances increase with this pattern today and continue
through Thursday night followed by a drier pattern over the weekend.
The best coverage of showers and thunderstorms over the marine area
will occur during the overnight and morning hours through early Friday.
32/ee

A relative light S to SW wind flow persists late Saturday. As surface
high pressure tries to close off over the northern Gulf of Mexico
for the period Sunday through Tuesday, winds may actually become
more westerly during the afternoons with light and variable flow
at other times. It also looks like a typical summertime waterspout
pattern is setting up for Sunday and Monday as each night should
have a light land breeze. /23 JMM

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Jun 28, 5:16 AM CDT, 7 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
516 AM CDT Wed Jun 28 2017

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-291030-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central-
Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland-
Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal-
Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George-
516 AM CDT Wed Jun 28 2017

This Hazardous Weather Outlook is for portions of south central
Alabama...southwest Alabama...northwest Florida and southeast
Mississippi.

.DAY ONE...Today and Tonight

Many area rivers remain in flood...some still Moderate with crests
expected today.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Moderate risk of rip currents today.

Heavy downpours will accompany thunderstorms from this afternoon
through late Thursday. Nuisance flooding of poor drainage and low
lying areas possible. Remember, between one and two inches of
rain per hour over an urban area can cause flash flooding. Turn
around don't drown!

Another round of rain will cause rises once again on the smaller
rivers, especially interior southeast MS and northwest Florida.

.SPOTTER INFORMATION STATEMENT...Spotters not required.

GMZ630>635-650-655-670-675-291030-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
Perdido Bay-Pensacola Bay System-Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Destin to Pensacola FL out 20 NM-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Destin to Pensacola FL from 20 to 60 NM-
516 AM CDT Wed Jun 28 2017

This Hazardous Weather Outlook is for portions of the coastal
waters of Alabama and northwest Florida.

.DAY ONE...Today and Tonight

Winds and seas will be higher near scattered thunderstorms through
tonight. Waterspouts possible offshore.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds and seas will be higher near scattered thunderstorms each
day. Waterspouts possible.

In the hours before

Special weather statement, Jun 28, 12:54 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
1254 PM CDT WED JUN 28 2017

ALZ059-FLZ203-281830-
Escambia AL-Santa Rosa Inland FL-
1254 PM CDT WED JUN 28 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EASTERN
ESCAMBIA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 130 PM CDT...

At 1254 PM CDT, the strong thunderstorm was located 8 miles southeast
of Riverview, or 11 miles southeast of Brewton, moving north at 20
mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Brewton, East Brewton and Riverview.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3089 8686 3088 8705 3119 8717 3121 8685
TIME...MOT...LOC 1754Z 170DEG 16KT 3095 8698
Special weather statement, Jun 28, 12:58 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Mobile AL
1258 PM CDT WED JUN 28 2017

MSZ075-078-079-281830-
Perry MS-Stone MS-George MS-
1258 PM CDT WED JUN 28 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WESTERN
GEORGE...SOUTHERN PERRY AND STONE COUNTIES UNTIL 130 PM CDT...

At 1258 PM CDT, the strong thunderstorm was located near Wiggins,
moving north at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Wiggins, Perkinston and McHenry.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3091 8934 3091 8914 3101 8914 3100 8883
      3074 8884 3073 8888 3070 8889 3070 8930
      3082 8934
TIME...MOT...LOC 1758Z 176DEG 20KT 3082 8907
Special weather statement, Jun 28, 1:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 PM CDT WED JUN 28 2017

FLZ203-205-281900-
Okaloosa Inland FL-Santa Rosa Inland FL-
113 PM CDT WED JUN 28 2017

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 200
PM CDT...

At 112 PM CDT, the strong thunderstorm was located 7 miles southwest
of Baker, or 13 miles west of Crestview, moving north at 10 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of northwestern
Okaloosa and northeastern Santa Rosa Counties near and just north of
Interstate 10.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3068 8672 3063 8688 3087 8697 3090 8671
TIME...MOT...LOC 1812Z 165DEG 7KT 3074 8680

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 12:54 PM CDTSpecial Weather StatementMOBEscambia36 min
Jun 28, 4:56 PM CDTSpecial Weather StatementMOBChoctaw49 min
Jun 28, 1:41 PM CDTSpecial Weather StatementMOBOkaloosa34 min
Jun 28, 12:58 PM CDTSpecial Weather StatementMOBStone32 min
Jun 28, 1:08 PM CDTAreal Flood AdvisoryMOBStone3 hr

Nearby

Special Weather Statements in Florida, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.